What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 24, 1:55 AM CST, 1 hour 32 minutes earlier. Its key messages:
- Slight/Marginal risk of severe thunderstorms continues through 12Z for Central Louisiana and interior Southeast Texas
- Marginal risk of severe storms shifts south across southwest/south-central Louisiana beginning after 12Z through this afternoon
- Areas of fog are possible this morning and again tonight/Tuesday morning, especially across Southeast Texas, Southwest Louisiana, and the adjacent coastal waters
Area forecast discussion, Mar 24, 1:55 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
255 AM CDT Mon Mar 24 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- Slight/Marginal risk of severe thunderstorms continues through
12Z for Central Louisiana and interior Southeast Texas
- Marginal risk of severe storms shifts south across
southwest/south-central Louisiana beginning after 12Z through
this afternoon
- Areas of fog are possible this morning and again tonight/Tuesday
morning, especially across Southeast Texas, Southwest
Louisiana, and the adjacent coastal waters
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 255 AM CDT Mon Mar 24 2025
Monday morning surface analysis shows a cold front draped from
near Memphis to Shreveport to Austin. Area radar shows showers and
thunderstorms ongoing along and ahead of this front, with most of
this convection currently north and west of the forecast area. As
we head towards sunrise the front will continue to slowly meander
south/southeastward, eventually making its way into the forecast
area where it will stall out later today. As a result, ongoing
convection will continue to spread eastward across our SE TX
counties (and into parts of CENLA soon), where a Slight/Marginal
Risk for severe weather continues through 12Z. While SPC continues
to indicate all modes of severe weather possible, large hail
looks to be the main threat with these approaching storms.
Latest CAMs guidance has a decent handle on ongoing convection,
and shows most storms largely weakening as they make their way
across the forecast area later this morning. By 12Z, the bulk of
the convection should be over southwest and south-central LA,
where a Marginal Risk for severe weather is in place today (from
12Z and beyond). Convection should largely shift towards Acadiana
and SE LA by 14-16Z, with the threat for severe weather coming to
an end across the forecast area by the midday. The aforementioned
cold front should be draped near the I-190 corridor by this
point, where it will stall and become increasingly washed out
through the later half of the day. A very small shot of drier and
cooler air will work its way down into the region today behind the
boundary, as winds become light and variable for a brief period.
Highs top out in the upper 70s to low 80s this afternoon, while
overnight lows fall into the mid 50s to low 60s.
Overnight, whatever remains of the frontal boundary will lift back
to our north, opening the door for a return of warm, moist air. As
a result, we will likely see widespread fog development
tonight/tomorrow morning, with areas of dense fog possible
particularly across SE TX and SW LA. The remainder of the short
term period will bring warm and dry weather with highs in the low
to mid 80s and lows in the upper 50 to low 60s both Tues and Wed,
amid mostly sunny skies and light onshore flow.
17
&&
.LONG TERM...
(Thursday through Monday)
Issued at 255 AM CDT Mon Mar 24 2025
Upper level ridging briefly builds across the center of the
country Wednesday into Thursday, resulting in a continuation of
warm and dry conditions as we move into the long term period.
Thursday night into Friday, a relatively weak upper level
disturbance and a surface low/warm front will simultaneously
approach the region from the SW. Rain chances increase across our
far western counties prior to sunrise on Friday, with elevated
rain chances then gradually shifting eastward throughout Friday.
Better cloud cover/rain chances will keep temperatures near
seasonal norms on Friday (mid to upper 70s for highs).
Friday PM into Saturday the warm front will lift across the
region, bringing a surge of warm, moist air to the region for the
start of the weekend. NBM keeps dewpoints in the mid to upper 60s
throughout Saturday, while highs top out in the upper 70s to low
80s. Low end rain chances continue through Saturday as well, as
the upper level shortwave slides overhead. While the trough exits
east early Sunday, long range guidance depicts a second slightly
more potent shortwave approaching shortly thereafter, which would
keep the warm and unsettled weather in place through the later
half of the weekend into early next week.
17
&&
.AVIATION...
(06Z TAFS)
Issued at 1142 PM CDT Sun Mar 23 2025
A frontal boundary will move through the region from north to
south early this morning with a broken line of showers and
thunderstorms along the boundary. The boundary has been somewhat
slower to move into the area than previously indicated, but timing
has been revised for this package based on the latest high
resolution modeling. Brief heavy rainfall and gusty winds may
accompany these storms. Some patchy fog cannot be ruled out at
the coastal terminals, early this morning, prior to the frontal
passage, but visibilities have only fallen at one observation site
near the coast so far. Any fog that develops will dissipate as
the front pushes through or no later than 14Z.
Winds behind the boundary will turn out of the north, but will
vary between 350 and 050 degrees. By early evening, winds will
turn back out of the south as high pressure pushes quickly east of
the region.
Jones
&&
.MARINE...
Issued at 255 AM CDT Mon Mar 24 2025
An upper level disturbance and approaching cold front will bring
increased chances of showers and thunderstorms now through the mid
to late morning hours. In addition, areas of fog are possible
through the mid-morning hours, possibly lingering a bit longer
across the western zones. Light onshore flow will become light and
variable later this afternoon into Tuesday as the cool front
stalls and washes out across the area. Onshore flow then returns
later tomorrow and continues through the end of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 56 84 59 / 20 0 0 0
LCH 80 61 82 61 / 40 0 0 0
LFT 80 61 84 61 / 60 10 0 0
BPT 81 61 85 61 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...17
LONG TERM....17
AVIATION...66
In the hours before
Special weather statement, Mar 24, 1:34 AM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
234 AM CDT Mon Mar 24 2025
TXZ180-201-240815-
Hardin TX-Tyler TX-
234 AM CDT Mon Mar 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TYLER AND HARDIN
COUNTIES THROUGH 315 AM CDT...
At 233 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Wildwood to near Dayton Lakes
to near Atascocita. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Caney Head, Saratoga, Votaw, Kountze, Honey Island, Fred, Sour Lake,
Wildwood, Spurger, Batson, Warren, Thicket, Silsbee, Village Mills,
and Lumberton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 9454 3064 9457 3070 9413 3068 9412
3069 9409 3031 9418 3010 9441 3011 9443
3011 9460 3049 9473
TIME...MOT...LOC 0733Z 248DEG 39KT 3055 9458 3022 9487 2994 9519
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Mar 24, 2:17 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
317 AM CDT Mon Mar 24 2025
TXZ180-259-240845-
Northern Jasper TX-Tyler TX-
317 AM CDT Mon Mar 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER AND
NORTHEASTERN JASPER COUNTIES THROUGH 345 AM CDT...
At 316 AM CDT, Doppler radar was tracking a strong thunderstorm over
Town Bluff, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Spurger, Jasper, Magnolia Springs, Town Bluff, Roganville, and
Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3103 9393 3085 9387 3079 9387 3060 9430
3078 9442
TIME...MOT...LOC 0816Z 239DEG 24KT 3081 9416
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Mar 24, 2:25 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
325 AM CDT Mon Mar 24 2025
LAZ027-TXZ260-240900-
Vernon LA-Northern Newton TX-
325 AM CDT Mon Mar 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES THROUGH 400
AM CDT...
At 325 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burkeville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Burkeville, Burr Ferry, Stringtown, Wiergate, Evans, and Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 9370 3097 9378 3123 9344 3100 9328
TIME...MOT...LOC 0825Z 238DEG 25KT 3096 9367
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Mar 24, 2:36 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
336 AM CDT Mon Mar 24 2025
TXZ515-615-240900-
Lower Jefferson TX-Upper Jefferson TX-
336 AM CDT Mon Mar 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JEFFERSON COUNTY THROUGH
400 AM CDT...
At 336 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Winnie to near Port Bolivar.
Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Port Arthur, La Belle, Hamshire, Port Acres, Sea Rim State Park,
Groves, and Winnie.
This includes Interstate 10 in Texas between mile markers 836 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9439 2956 9436 2957 9435 2989 9436
2989 9444 2990 9444 2994 9385 2956 9411
2948 9436
TIME...MOT...LOC 0836Z 248DEG 31KT 2983 9448 2939 9472
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
TinglerSpecial weather statement, Mar 24, 2:49 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
349 AM CDT Mon Mar 24 2025
TXZ180-259-260-240915-
Northern Newton TX-Northern Jasper TX-Tyler TX-
349 AM CDT Mon Mar 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN TYLER...WEST CENTRAL
NEWTON AND EAST CENTRAL JASPER COUNTIES THROUGH 415 AM CDT...
At 349 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Magnolia Springs to near Spurger. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Spurger, Newton, Roganville, Bleakwood, Magnolia Springs, Mt. Union,
Kirbyville, and Fred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 9369 3065 9375 3056 9427 3075 9422
TIME...MOT...LOC 0849Z 249DEG 33KT 3073 9404 3064 9419
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Tingler